Itinerary

Note: This is only *my* typical itinerary. Other band members’ may vary, as they have different tasks.

(based on a 5:00 set time)

6:45 AM – Wake up

7:15 AM – Meet at van to re-pack luggage into our obnoxiously cramped cargo bay (Tetris Job #1)

7:45 AM – Arrive at Venue

7:46 AM – Chad and I hop out of the van upon getting stuck in the giant line of buses trying to get into the parking lot

8:00 AM – Meet up with Mitch (Stage Manager), Rich (Front of House), Johnny (Production/Truck Loading Manager), and Travis (Monitor Bro) at the stage and equipment truck. Travis says it’ll still be about 15 minutes before the stage is built and the crowd barriers are fork-lifted out of the truck, so we can go get breakfast.

8:10 AM – Breakfast. Cereal, yogurt, fruit, bagels, make-your-own-eggs station (I load the hell up to sustain the upcoming workout and potentially delayed lunch)

8:40 AM – Unload the truck. This includes the stage’s entire sound system – 12 line array speakers, 8 subwoofers, amp racks, FOH/Monitor mixers, splitters, etc., as well as the gear for every band on our stage, all in huge road cases. Many boxes require up to 4 people to un-stack and roll down the ramps.

8:55 AM – Mitch makes a crack about some shitty kids that were dicking around back stage last night. Dude is full of love for his stage’s crew and bands, and hilarious rage for shitty-ass kids.

9:30 AM – Johnny asks who farted in his fucking hot-ass truck. “Smells like someone cut a baby open in here.”

10:00 AM – Arrange each band’s gear under EZ-Up tents backstage. Each band has a canopy where we can stage drums/guitars/etc before putting them on stage.

11:00 AM – (Optional, depending on rotating assignments) Walkabots. Along with a second person, dress up in robot costume (white medical coveralls, white motorcycle helmet, IFD shield) and walk down the line of kids waiting to get in, holding our IFD shields and hoisting up an IFD banner with a whiteboard attached that announces our set time. Maddie or Chuck follows behind, putting wristbands on kids that are stamped with the time and stage. (We only find out our set time maybe 90 minutes before doors, and they can only be announced once doors are open.)

11:30 AM – Remove helmet, wring sweat from face

12:00 PM – Lunch. Most days have some pretty excellent stuff; we’ve had bacon avocado burgers, seared tilapia, various Greek things. Getting fed sometimes involves standing in line for 30-45 minutes, which really just makes it all the more satisfying. Today, load the hell up here as well, because with our set time being right in the middle of dinner we’ll probably miss it.

1:30 PM – Meet back up with Chad backstage to set gear up. Put guitars on stands, take pedal boards out of cases, build the drum kit. Bill comes by at some point to take the control center out of its case and put it on its stand.

2:15 PM – Change into show clothes

3:00 PM – Check in with Bethany at the press area. She brings us to various people who are looking for bands to interview, or who in some cases specifically want to interview us. We do anywhere from 0-4 interviews. Often these “press” folks are hacks, weirdos, or creepy hack weirdos, but sometimes that’s entertaining too.

4:00 PM – Meet backstage to backline our gear. We typically bring the drums and guitars up on stage while the band before us is setting up. This makes for a quicker changeover.

4:40 PM – Swap our gear to the front, toss a loom of cables from our in-ear transmitters to Travis’s board, plug in and check all lines. Meanwhile Chuck builds/places our scrims (on-stage banners with our name on them) and our “ego-riser” platforms.

5:00 PM – SHOWTIME, BITCH

5:31 PM – Run back on stage to take gear down, pack up road cases and re-load onto the truck, leave any gear that we take in the van with us under the EZ-Up.

6:15 PM – Signing at merch tent. Sign shirts/CDs/wristbands/tickets/autograph books/bodies, take pictures, joke around. Depending on the size of the line this takes up to an hour.

7:00 PM – Band splits up to take down merch tent and cart the backstage gear to the van. Once merch is down, cart that to the parking lot and begin loading everything back into the van. Tetris Job #2 commences, and results vary. Wildly.

8:00 PM – Drive to next city, maybe stopping for some degree of food on the way. Driving times vary. Wildly.

2:00 AM – Arrive at hotel. Check in, unload van (hoping motorcycle helmets don’t come tumbling down on our heads), complain about the smell/swelling/pain of our feet.

3:00 AM – Sleep?

::REPEAT UNTIL RICH ROCK STARS AND/OR HEART FAILURE::

Advertisements
Categories: Uncategorized | 2 Comments

Post navigation

2 thoughts on “Itinerary

  1. mrmightymyth

    I heard you signed an entire anus once. Is this factual information?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Create a free website or blog at WordPress.com.

%d bloggers like this: